Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 28, NWS Albany, NY

August 11, 2009Hamilton County, New York

NWS Albany, NY issued this flash flood warning at Aug 11, 2009, 2:28 AM EDT for Hamilton County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2009, 2:28 AM EDT (06:28 UTC)
Expired
Aug 11, 2009, 6:45 AM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Hamilton County, NY

The radar

The Ft Drum radar (KTYX), 83 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2009-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2978 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2009-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2978 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 110628
FFWALY
NYC041-111030-
/O.NEW.KALY.FF.W.0028.090811T0628Z-090811T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
228 AM EDT TUE AUG 11 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...

* UNTIL 630 AM EDT

* AT 226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED    
  AREA. BETWEEN 2 AND 4 INCHES OF RAIN HAS BEEN ESTIMATED BY RADAR   
  OVER THE AREA IN THE LAST 3 HOURS...AND AN ADDITIONAL QUARTER INCH 
  TO INCH OF RAIN IS POSSIBLE BEFORE ENDING BETWEEN 3 AM AND 4 AM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INLET...
  GOLDEN BEACH CAMPGROUND...EIGHTH LAKE CAMPGROUND AND RAQUETTE LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4381 7482 4382 7440 4366 7438 4363 7480

$$

NAS
1 follow-up statement
000 
WGUS51 KALY 110929
FFWALY
NYC041-111045-
/O.EXT.KALY.FF.W.0028.000000T0000Z-090811T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
529 AM EDT TUE AUG 11 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...

* UNTIL 645 AM EDT

* AT 524 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS HAD MOVED OUT OF THE AREA. RADAR ESTIMATES 2 TO 4    
  INCHES OF RAIN FELL BETWEEN MIDNIGHT AND 3 AM. CREEKS AND SMALL    
  STREAMS COULD REMAIN AT DANGEROUSLY HIGH LEVELS THROUGH 645        
  AM...AS THE WATER LEVELS CONTINUE TO GRADUALLY RECEDE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INLET...
  GOLDEN BEACH CAMPGROUND...EIGHTH LAKE CAMPGROUND...BROWN TRACT POND
  CAMPGROUND AND RAQUETTE LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4381 7482 4382 7440 4366 7438 4363 7480

$$

NAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 10:16 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Aug 10, 10:16 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT MON AUG 10 2009

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH
TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND EARLY THIS EVENING...BEFORE A COLD FRONT CROSSES THE
AREA ON TUESDAY. IN THE WAKE OF THE COLD FRONT...DRIER WEATHER IS
EXPECTED WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...AND BASED ON RADAR
AND SATELLITE TRENDS...ADJUSTMENTS TO THE COVERAGE OF SCATTERED
SHOWERS AND STORMS WILL BE MADE.  SEEMS THE SCATTERED SHOWERS AND
STORMS ARE WEAKENING AND DECREASING IN COVERAGE.  STILL...ALL AREAS
COULD SEE A SCATTERED SHOWER OR STORM OVERNIGHT WITH THE MOISTURE
AND MARGINAL INSTABILITY THAT WILL REMAIN.

PREVIOUS AFD BELOW...

AS OF 930...CLUSTER OF THUNDERSTORMS MOVING ACROSS SOUTHERN PART OF
FORECAST AREA. WE HAVE HAD REPORTS OF SEVERE WEATHER IN ULSTER AND
DUTCHESS COUNTIES. SOME MINOR STREET FLOODING WAS ALSO REPORTED IN
ULSTER COUNTY. A SECOND CLUSTER OF STORMS NOW MOVING THROUGH CENTRAL
NEW YORK. THIS CLUSTER ALSO MAY IMPACT SOUTHERN PART OF FORECAST
AREA. STORMS SEEM TO HAVE BEEN INSTIGATED BY WAK TROUGH THAT EXTENDS
FROM MONTREAL TO BUF TO INDIANAPOLIS. BEHIND TROUGH DEWPOINTS DROP
OFF INTO THE 60S. TROUGH EXPECTED TO PASS THROUGH TONIGHT WITH LULL
UNTIL TOMORROW AFTERNOON WHEN WEAK COLD FRONT PUSHES THROUGH.

AS OF 330 PM...THUNDERSTORMS HAD DEVELOPED ALONG LAKE BREEZE
BOUNDARIES BETWEEN LAKES ERIE AND ONTARIO. MID-LEVEL CAP FORECAST
TO ERODE FROM WEST TO EAST THIS EVENING SO AS STORMS GET GOING
THIS AFTERNOON OVER WESTERN NY...THEY SHOULD PROGRESS FROM WEST
NORTHWEST TO EAST SOUTHEAST ACROSS CENTRAL NEW YORK TOWARDS MID
HUDSON VALLEY. COLD FRONT APPEARS TO PUSH THROUGH IN TWO PARTS.
THE FIRST PUSH WILL BE FORCING FOR THUNDERSTORMS THIS EVENING.
SECOND PUSH OF COOLER AIR WILL BE FORCING FOR THUNDERSTORMS ON
TUESDAY. 250 MB JET AXIS WELL NORTH OF AREA TODAY SO JET DYNAMICS
ARE LACKING.

RUC ANAL SHOWS SBCAPES AROUND 2000 J/KG SO PLENTY OF INSTABILITY
AROUND THIS AFTERNOON FOR THUNDERSTORMS TO WORK WITH. SOME SEVERE
WINDS ARE POSSIBLE WITH LOCALLY HEAVY RAINFALL...AS PWATS ARE
AROUND 1.75. THE DEEP SHEAR IS 30-40 KTS WITH UNIDIRECTIONAL W/NW
FLOW ABOVE THE BOUNDARY LAYER. AGAIN...THE BEST ORGANIZED
CONVECTIVE LINE/CLUSTER LOOKS TO BE POTENTIALLY EVE/OVERNIGHT
PERIOD. SBCAPE DIMINISHES SUBSTANTIALLY TOWARD DAWN BEFORE
INCREASING AGAIN AFTER SUNRISE TOMORROW.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
FOR TUESDAY...AREAS SOUTH AND EAST OF ALBANY ARE IN A SLIGHT RISK
FOR SEVERE WEATHER. AREAS THAT SEE SUNSHINE TOMORROW WILL SEE
SBCAPES RISE INTO THE 2000 J/KG RANGE AGAIN AHEAD OF FRONT.
ISOLATED SEVERE POSSIBLE AGAIN SOUTH AND EAST OF KALB WITH WINDS
THE PRIMARY THREAT. TOMORROW...WE ARE IN FAVORABLE RIGHT ENTRANCE
REGION OF 250 MB JET SO DYNAMICS FAVOR BETTER CHANCE FOR SEVERE
WX.

BY WEDNESDAY THE FRONT HAS MOVED SOUTH OF AREA BUT COOL UPPER
TROUGH LINGERS. SOME AFTERNOON SHOWERS POSSIBLE OVER HIGHER
TERRAIN ON WEDNESDAY.

SHORT TERM FORECAST TEMPS GENERALLY SIDED ON THE LOWER END OF MOS
FOR HIGHS AND THE UPPER END OF MOS FOR LOWS AS DIURNAL RANGE
TYPICALLY SMALLER IN HUMID AIRMASS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THIS WILL BE A PRETTY DRY STRETCH WITH HIGH PRESSURE OVER US
SANDWICHED BETWEEN TWO STATIONARY FRONTS.  THE BEST CHANCE FOR ANY
PRECIPITATION WILL BE ON SUNDAY AS A WEAK WAVE OF LOW PRESSURE MOVES
OFF CAPE HATTERAS.  ADDITIONALLY...THE GFS DEVELOPS A WEAK SURFACE
AND MID-LEVEL TROF ACROSS THE OHIO VALLEY TO VIRGINIA...AND ATTEMPTS
TO LIFT MEASURABLE PRECIP INTO OUR SOUTHERN ZONES.  THE SENTIMENTS
OF THIS SCENARIO ARE NOT SHARED BY THE ECMWF...WHICH DEPICTS AN
ABSENCE OF THIS TROF.  GIVEN THIS KIND OF UNCERTAINTY...HAVE CHOSEN
TO GO WITH THE HPC SOLUTION ON POPS WITH SOME DAMPING BACK OF SOME
AREAS SOME PERIODS FROM SLGT CHC TO NO PRECIP.

PLENTIFUL SUNSHINE WILL HELP LIFT DAYTIME HIGH TEMPERATURES TO SOME
OF THE WARMEST OF THE SEASON.  THE HPC VALUES LOOK TO WORK QUITE
WELL.  READINGS IN THE 80S...SLIGHTLY COOLER IN THE HIGH PEAKS...
WILL AVERAGE AROUND 5 DEGREES ABOVE NORMAL.  12Z MEX HIGHS...WHICH
GIVE 88 FOR A HIGH AT ALBANY ON FRIDAY AND SATURDAY MAY BE A BIT
OVERDONE...BUT ARE CLOSE TO WHAT WE HAVE.  OVERNIGHT LOWS PRIMARILY
FROM THE UPPER 50S TO MID 60S ALSO AVERAGE AROUND 5 DEGREES BELOW
NORMAL.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS COMING IN FROM CENTRAL NEW YORK WERE
FALLING APART AS DAYTIME HEATING HAD BEEN LOST UNDER A WIDE CANOPY
OF BLOW OFF AC AND CI SINCE MID-AFTERNOON...AS DEPICTED BY SATELLITE
IMAGERY.  ANY REMNANT SHOWERS ARE COVERED WITH VCSH AT BOTH GFL AND
ALB THIS EVENING...WHEREAS AT POU...INSTABILITY IS STILL HIGH ENOUGH
THAT ACTIVITY MOVING IN FROM BINGHAMTONS AREA MIGHT PERSIST.
THUS...HANDLED THEIR SITUATION WITH VCTS AND A 00-03 TEMPO GROUP FOR
SHOWERS AND MVFR.

MORE SHOWERS MOVING IN OFF LAKE ONTARIO WITH A RATHER DIFFUSE COLD
FRONT ARE ALSO UNLIKELY TO HOLD UP DUE TO INCREASING STABILITY.
THUS HAVE HANDLED THE REMAINDER OF THE OVERNIGHT WITH VCSH AS
WELL... WHICH WILL LIKELY BE MVFR MAINLY FOR FOG...AT POU MAYBE FOR
CIG AS WELL.

A RETURN TO VFR BY 12-14Z ON TUESDAY...BUT LOW-LEVEL COLD POOLING IS
SUGGESTING WE MAY SQUEEZE OUT SOME AFTERNOON SPRINKLES AT
GFL...HANDLED AGAIN WITH VCSH.

OUTLOOK...
TUE NGT...VFR/MVFR/LOCALLY IFR FOG...NO SIG WX.
WED-WED NGT...VFR...XCP MVFR/IFR AM FOG POSSIBLE.  NO SIG WX.
THU-SAT...MAINLY VFR...NO WX.

&&

.FIRE WEATHER...
AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT AND
TUESDAY BEFORE A COLD FRONT CROSSES THE AREA ON TUESDAY. IN THE
WAKE OF THE COLD FRONT...DRIER WEATHER IS EXPECTED FOR THE MIDDLE
OF THE WEEK.

MINIMUM RELATIVE HUMIDITY VALUES TODAY WILL INCREASE TO NEAR 100
PERCENT TONIGHT. RH VALUES WILL DROP TO AROUND 55 TO 70 PERCENT
TUESDAY AFTERNOON. RH VALUES WILL RISE TO 90-100 PERCENT AGAIN BY
WEDNESDAY MORNING.

WINDS TONIGHT WILL BE WEST AND WEAKEN TO LESS THAN 10 MPH...AND BE
10 MPH OR LESS FROM THE WEST TO NORTHWEST ON TUESDAY AND WEDNESDAY.

&&

.HYDROLOGY...
A WARM AND HUMID AIR MASS WILL BE OVER THE HYDRO SERVICE AREA /HSA/
THROUGH TUESDAY.  PRECIPITABLE WATER VALUES WILL GENERALLY BE IN THE
1.5-2.0 RANGE.  SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE TODAY INTO TUESDAY.  SOME
LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE.  THE STORMS SHOULD MOVE
QUICKLY...BUT A QUICK INCH OR SO OF RAIN MAY BE POSSIBLE IN AN HOUR.

LOCALIZED HEAVY RAINFALL WILL STILL BE POSSIBLE...AND IT
WILL CAUSE SHARP RISES ON CREEKS AND SMALLER RIVERS...AND MINOR
FLOODING OF ROADS AND POOR DRAINAGE AREAS.  WE ARE NOT EXPECTING ANY
FLOOD PROBLEMS ON THE MAIN STEM RIVERS DUE TO THE FAIRLY DRY
CONDITIONS OVER THE PAST WEEK...AS RIVERS ARE AT NEAR NORMAL LEVELS
IN THE ALBANY HSA FOR EARLY TO MID AUGUST.

AN APPROACHING COLD FRONT IS LIKELY TO SET OFF MORE SHOWERS AND
THUNDERSTORMS...AS IT MOVES ACROSS THE AREA TUESDAY AFTERNOON. DRIER
CONDITIONS ARE EXPECTED FOR THE MIDDLE OF THE WEEK INTO THE WEEKEND
...AS HIGH PRESSURE BUILDS IN.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

NEAR TERM...WRS/NAS
Hazardous weather outlook, Aug 10, 10:05 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1005 PM EDT MON AUG 10 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-111100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1005 PM EDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

AN ISOLATED THUNDERSTORM IS POSSIBLE THROUGH THE EARLY MORNING
HOURS. ANY THUNDERSTORM THAT DEVELOPS IS NOT EXPECTED TO BE
SEVERE. STORMS WILL MOVE SOUTHEAST AT 25 MPH. THE MAIN THREAT FROM
ANY STORM WILL BE FREQUENT LIGHTNING AND BRIEF DOWNPOUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS ON TUESDAY. ON
TUESDAY...SOME THUNDERSTORMS COULD BE SEVERE...MAINLY SOUTH AND
EAST OF ALBANY NEW YORK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OKEEFE

In the hours before

Special weather statement, Aug 10, 8:38 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
838 PM EDT MON AUG 10 2009

NYZ064>066-110115-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
838 PM EDT MON AUG 10 2009

...STRONG THUNDERSTORMS IN

  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...RHINEBECK...POUGHKEEPSIE...
  EAST CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF KINGSTON...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM RED HOOK TO STAATSBURG TO HYDE PARK...OR ALONG
A LINE EXTENDING FROM RHINEBECK TO 6 MILES NORTH OF POUGHKEEPSIE...
AND MOVING EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
PLEASANT VALLEY BY 845 PM EDT
STANFORDVILLE BY 855 PM EDT
PINE PLAINS AND MILLBROOK BY 900 PM EDT
DOVER PLAINS BY 910 PM EDT
WINGDALE AND AMENIA BY 915 PM EDT

THESE STORMS WILL PRODUCE AROUND ONE HALF INCH OF RAINFALL IN A
SHORT AMOUNT OF TIME. THIS WILL RESULT IN PONDING OF WATER ON ROADS
AND OTHER POOR DRAINAGE LOCATIONS.

SNYDER/JPV
Local storm report, Aug 10, 8:59 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
859 PM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     TSTM WND DMG     PLATTEKILL              41.62N 74.08W
08/10/2009                   ULSTER             NY   LAW ENFORCEMENT

            TREES DOWN.

0832 PM     TSTM WND DMG     MARLBORO                41.60N 73.97W
08/10/2009                   ULSTER             NY   LAW ENFORCEMENT

            TREES DOWN.

&&

ROKEEFE
Local storm report, Aug 10, 9:30 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     EAST FISHKILL           41.55N 73.80W
08/10/2009                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN.

0848 PM     NON-TSTM WND DMG NNE PLEASANT VALLEY     41.75N 73.82W
08/10/2009                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN.

0907 PM     TSTM WND DMG     DOVER PLAINS            41.75N 73.58W
08/10/2009                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN.

&&

ROKEEFE
Local storm report, Aug 10, 9:46 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
946 PM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     NNE PLEASANT VALLEY     41.75N 73.82W
08/10/2009                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN.

&&

ROKEEFE
Local storm report, Aug 10, 10:05 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1005 PM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     TSTM WND DMG     PLATTEKILL              41.62N 74.08W
08/10/2009                   ULSTER             NY   LAW ENFORCEMENT

            TREES DOWN.

0832 PM     TSTM WND DMG     MARLBORO                41.60N 73.97W
08/10/2009                   ULSTER             NY   LAW ENFORCEMENT

            TREES DOWN.

0840 PM     TSTM WND DMG     EAST FISHKILL           41.55N 73.80W
08/10/2009                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN.

0848 PM     TSTM WND DMG     NNE PLEASANT VALLEY     41.75N 73.82W
08/10/2009                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN.

0907 PM     TSTM WND DMG     DOVER PLAINS            41.75N 73.58W
08/10/2009                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN.

&&

ROKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:10 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster36 min
Aug 10, 8:31 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 10, 9:06 PM EDTSevere Thunderstorm WarningALYDutchess42 min
Aug 11, 12:33 AM EDTAreal Flood AdvisoryALYHamilton, Herkimer6 hr

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.